Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 30, 2016, 10:02 PM EDT for Hillsborough County, Florida. It took effect at Sep 1, 2016, 2:00 AM EDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2016, 10:02 PM EDT (02:02 UTC)
- In effect from
- Sep 1, 2016, 2:00 AM EDT
- Expired
- Sep 8, 2016, 5:33 AM EDT
- In force
- 7 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1). The gauge peaked at 17.21 ft at Sep 3, 2016, 12:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 30, 9:51 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 30, 9:51 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
951 PM EDT TUE AUG 30 2016
..Hurricane Watch in effect for Coastal Levy, Coastal Citrus,
Coastal Hernando, and Coastal Pasco counties, and the northern
Coastal Waters out to 60NM...
..Tropical Storm Watch in effect for Inland Levy, Inland Citrus,
Inland Hernando, and Inland Pasco counties...
.SHORT TERM (Rest of tonight)...
TD#9 in the south-central gulf is moving west-northwest but is expected
to turn toward the north-northwest. Please refer to the latest advisories
from the National Hurricane Center for details. Abundant clouds
and areas of showers/rain with a few thunderstorms will continue
to move north across the area. Current forecasts on track with
only minor adjustments to precipitation coverage this evening.
.AVIATION...
31/01Z-31/24Z. BKN-OVC VFR CIGS as areas of SHRA/RA sweep through
overnight with TEMPO MVFR/LCL IFR. S-SW winds not more than 12KT
become southerly and gusty AFT sunrise.
&&
.MARINE...
As tropical depression #9 tracks across the gulf conditions will
continue to deteriorate with a hurricane watch on northern waters
and a small craft advisory beginning south of there later tonight.
TD #9 is expected to move ashore northern FL late THU or early
FRI. High pressure builds in for the weekend.
&&
.Preliminary Point Temps/PoPs...
TPA 77 85 77 84 / 60 80 70 80
FMY 77 85 78 86 / 60 50 60 60
GIF 75 85 76 84 / 60 70 50 70
SRQ 78 85 80 85 / 70 70 70 80
BKV 76 84 76 83 / 60 70 70 90
SPG 78 84 78 85 / 70 80 80 80
&&
.TBW Watches/Warnings/Advisories...
FL...Hurricane Watch for Coastal Citrus-Coastal Hernando-
Coastal Levy-Coastal Pasco.
Tropical Storm Watch for Inland Citrus-Inland Hernando-
Inland Levy-Inland Pasco.
Gulf waters...Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 8 PM EDT Thursday for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Waters from Bonita Beach to Englewood FL
out 20 to 60 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM.
&&
RR/JM/PC/DN/EJ/TF/TDHazardous weather outlook, Aug 30, 4:50 AM EDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 450 AM EDT TUE AUG 30 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-301545- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 432 AM EDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... COPIOUS TROPICAL MOISTURE STREAMING INTO THE REGION WILL SUPPORT NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY AND TONIGHT. LOCALLY HEAVY RAINS AND SQUALLY WINDS AND OCCASIONAL LIGHTNING STRIKES WILL BE POSSIBLE AS THE SHOWERS AND STORMS MOVE TO THE NORTHWEST AT 15 TO 20 MPH. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THE HEAVY RAIN MAY PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND EXERCISE CAUTION IF ENCOUNTERING HEAVY RAIN TODAY. ...MARINE IMPACTS... SOUTHEAST TO SOUTH WINDS WILL INCREASE INTO THE 15 TO 20 KNOT RANGE OVER THE SOUTHERN GULF WATERS TODAY. THESE WINDS COMBINED WITH SEAS OF 3 TO 5 FEET WILL MAKE FOR HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TROPICAL DEPRESSION NINE LOCATED OVER THE SOUTHEASTERN GULF OF MEXICO EARLY THIS MORNING IS FORECAST TO BECOME A TROPICAL STORM EITHER LATER TODAY OR ON WEDNESDAY. THIS SYSTEM IS THEN FORECAST TO MOVE TO THE NORTH AND THEN NORTHEAST OVER THE EASTERN GULF OF MEXICO DURING WEDNESDAY NIGHT INTO THURSDAY. COPIOUS TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL OVERSPREAD ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH FRIDAY. WIDESPREAD HEAVY RAINS AND SQUALLS ARE LIKELY TO INCREASE IN COVERAGE ACROSS THE REGION DURING WEDNESDAY AND THURSDAY...ESPECIALLY ALONG COASTAL SECTIONS FROM TAMPA NORTH INTO THE NATURE COAST WHERE AN INCREASED THREAT OF FLOODING WILL EXIST AS BANDS OF HEAVY RAIN AND STORMS MOVE OVER THE REGION. AT THE PRESENT TIME WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE OVER INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY THROUGH FRIDAY...WITH 6 TO 10 INCH AMOUNTS POSSIBLE ALONG COASTAL LOCATIONS FROM SARASOTA NORTH TO CEDAR KEY. IN ADDITION TO THE HEAVY RAIN AND FLOODING THREAT INCREASING WIND SHEAR WITHIN THE ATMOSPHERE WILL BRING AN INCREASED RISK OF TORNADOES DURING LATE WEDNESDAY THROUGH THURSDAY. THE INCREASING SOUTH TO SOUTHWEST WIND FLOW WILL ALSO SUPPORT AN INCREASING STORM SURGE THREAT ALONG THE COAST...WITH THE HIGHEST STORM SURGE LIKELY TO FOCUS ALONG THE NATURE COAST CLOSEST TO THE TRACK OF THE STORM DURING LATE WEDNESDAY INTO THURSDAY. INCREASING SOUTH TO SOUTHWEST WINDS WILL ALSO HELP TO BUILD SEAS SIGNIFICANTLY OVER THE GULF WATERS...WHICH IN TURN WILL LEAD TO BUILDING SURF AND WAVE ACTION ALONG AREA BEACHES DURING THE NEXT SEVERAL DAYS WITH AN INCREASING RISK OF RIP CURRENTS. ALL RESIDENT...VISITORS AND MARINERS IN WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. FOR ADDITIONAL INFORMATION ON THIS TROPICAL SYSTEM SEE THE LATEST ADVISORIES BEING ISSUED BY THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Hillsborough | 7 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Pasco | 7 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Pasco | 17 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Manatee | 4 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Hardee | 4 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | DeSoto | 13 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | DeSoto | 4 days |
| Aug 31, 3:15 AM EDT | Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more | 56 hr |
| Aug 31, 5:14 AM EDT | Special Weather Statement | TBW | Pinellas | 31 min |
| Aug 31, 5:59 AM EDT | Tropical Storm Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco | 54 hr |
| Aug 31, 6:56 AM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Aug 31, 9:08 AM EDT | Areal Flood Advisory | TBW | Pinellas | 112 min |
| Aug 31, 11:38 AM EDT | Special Weather Statement | TBW | Manatee | 37 min |
| Aug 31, 11:41 AM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 31, 11:49 AM EDT | River Flood Warning | TBW | Hillsborough | 35 hr |
| Aug 31, 12:21 PM EDT | Areal Flood Advisory | TBW | Pinellas | 114 min |
| Aug 31, 12:56 PM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 31, 2:13 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas | 3 hr |
| Aug 31, 3:06 PM EDT | Special Marine Warning | TBW | 24 min | |
| Aug 31, 3:08 PM EDT | Special Weather Statement | TBW | Manatee | 37 min |
| Aug 31, 4:17 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
| Aug 31, 5:17 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 3 hr |
| Aug 31, 6:02 PM EDT | Special Marine Warning | TBW | 58 min | |
| Aug 31, 7:53 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Aug 31, 7:53 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Aug 31, 7:58 PM EDT | Special Marine Warning | TBW | 47 min |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.